Has anyone had any stomach problems t... - Hughes Syndrome -...

Hughes Syndrome - APS Support

9,528 members9,639 posts

Has anyone had any stomach problems taking Fultium D3 (Colecalciferol)?

Nat1969
Nat1969

I've just been told my Vit D level is 8 which is pretty low and have been put on 800IU capsules 4 a day. I only started taking them a few days ago but my stomach feels like there is a lead balloon inside and I feel a bit queasy. Is this normal?

7 Replies
oldestnewest
MaryF
MaryFAdministrator

Hi, if I were you I would pop to the GP in the morning, or contact whoever it is who prescribed it, in some cases it can cause side effects: They are mentioned here via netdoctor: netdoctor.co.uk/diet-and-nu...

It may be it can be changed for a different type or dose. It is good to have your levels increased if your vitamin D is low, but all side effects should be carefully monitored in case you need some fine tuning. MaryF x

Hi Nat1969,

My Reumatolog has written 800 IE of Kolekalciferol (D3) together with Calcium. It is such a high doze that it must be on prescription. I only take ONE which is the normal doze. I have noticed that my stomach is a bit upset.

The doctor will take a new bloodtest. Perhaps as my D3 is not too low I will ask to take 400 IE instead as I did before.

Perhaps I am sensitive to Calcium/D3 as I have been operated for Hyperparatyreidose in 2006.

Kerstin in Stockholm

Here in my part of the States we get more sunshine, do though my D was found to be a bit low and I was advised to try an over the counter D supplement. My tummy was fine with it, but my INR became unstable. So, aware of all the cancer threats, I did try a tanning bed. Only for a few minutes! Enough for my skin to manufacture D but not enough to get much of a tan. The store owner kept trying to encourage me to stay longer, so that my skin would turns a good light brown, ( and very wrinkly? Like the owner's brown deeply cleft skin?).

My D levels returned to normal within a couple of months and I stopped my twice weekly tanning bed visits. Since then, although I do not deliberately burn myself, I will try to scarf up a bit of sunshine in my day to day rambles.

Perhaps my tanning bed sorties has increased my melanoma chances. Check back with me in 10 years. But my uninformed opinion is that because I started out my visits with 3minutes and worked up 1 to 2minutes at a time to 20 minutes ( but not more! No matter how much urging from the owner to stay longer and cultivate a deep tan!)

Lure2
Lure2 in reply to GinaD

Hi Gina,

Again I find your comments interesting! You are a very "selfgoing" (wrong word I know) person. You think for yourself. Intelligent is the word. Have you got livedo reticularis?

I have, but I will think of what you have said. Anyway it is not a big problem with the D-vit.

Hope you are on the right direction after your hiprepalacement. I know you are.

I had a phonecall the other day from a friend who has also had a hipreplacement in November.. She is near 80 and has had a stroke but is positive and training wildly. She will see me in March when she will walk all the way to the Restaurang.

Kerstin in Stockholm

GinaD
GinaD in reply to Lure2

Let me know how she is doing, but my guess, based on the close to 100 patient experiences I have heard about in the past 2 months, is that if she had no complications with surgery that she will do fine since she is exercising. That seems to be the key: sticking with the exercise and precautions discipline.

Hi, I had it so i chaged to calciferol and it is better, i stii feel a bit 'gassy' but a lot better x

I am supposed to take this but can't tolerate it at all. I get very upset tummy & chronic nausea. I hope you do better x

You may also like...